Jump to content
CrazyBoards.org

Prozac & Mood Stabilizer


Recommended Posts

I am wondering if anyone takes a mood stabilizer with Prozac?

I am taking 300mg of Lamictal and 20mg of Prozac and I am wondering if the Lamictal is maybe over riding the Prozac -- lift in mood -- that is suppose to be happening. I have been on the Prozac since the end of January and think it needs increasing.....

Just curious to see if anyone else has had this issue happen before. I feel "flatlined" if that makes since -- no up's or down's.....just ok....when I know I should feel 'something' of a betterness....

Thanks for any information =)

Link to comment
Share on other sites

I'm not on Lactimal or Prozac, but I am on an AD mood stabilizer combo and it has worked very well for me. I have never felt 'flat lined', I feel average a lot of the time, but I am able to feel pleasure, and laugh, and also get sad and cry.

Link to comment
Share on other sites

I am taking 300mg of Lamictal. I was on 400mg but when I began the Prozac I went down to 300mg. Lamictal for me hasn't worked as a antidepressant so I have always had something along side...

Lamictal is a great mood stabilizer. Since I have been on it I have only had a hand full of times when I was extremely emotional and have not been manic at all. I have only had one manic episode and that was in 2001 prior to dx in 2004 after beginning Wellbutrin SR not knowing there was underlying BP not just a dx of depression.

Link to comment
Share on other sites

The "flatlined" feeling is probably coming from the Prozac...a flat mood is a common complaint about SSRIs.

Yeah SSRI's have that effect on me. For me they are not happy pills they are apathy pills.

Link to comment
Share on other sites

  • 1 year later...

Well, I had been on Prozac-- and pretty much every anti-depressant in the world. Cymbalta worked will for a whole two-and-a-half months and then pooped out. I tried celexa for a whole DAY and the symptoms were REALLY severe and my psych-doc told me to discontinue. I am also very slowly withdrawing from Klonopin, which my former shrink prescribed for like TEN years. I had a good and nearly instant reaction to Prozac first "tour." Tried it again and didn't have the desired effect. Now I wonder if I gave it a fair trial when I resumed several months ago. Zoloft worked for 2.5 years, but I was prescribed "all you can eat" benzos. I didn't take more than prescribed, but then BEGGED for an increase when even that when it eventually lost its "oomph." I started with more "benign" benzos, but I worked myself up the proverbial ladder-- Ativan, Valium, Xanax, and finally Klonopin. Withdrawal sucks and has been slow and really the only respite for me.

My shrink acquiesced and wrote me a prescription 4 Prozac-- though sort of reluctantly. We're trying to reduce-- not increase.

I am going through a separation, having to find a job, and a place to live, while living in the same house with my eventual ex. I think my ten years of "faux therapy" didn't help me grow. It was an instant fix and a way not to face ME.

The house is totally torn up to remodel and sell/ There have been other issues as well-- I had to put down a beloved pet. I have her half-brother who picks up my stress.

I see both a therapist and psych who manages my meds. I am also on Lamictal (300 mg-- down from 400-- this may be upped b/c my shrink doesn't like to change things except one at a time.) This seems to have the appearance to other people of stabilizing me and also fish oil-- in addition to the Klonopin, which I'm reluctant to give up too quickly-- and at this point. (We're down from 2 to 1.75.)

Resumed Prozac on Wednesday. It's Saturday. Should I ride out the rather horrid side effects? I have been a quitter a lot when I have no evidence of improvement in the first week or so. Tension, insomnia, and passive wanting-to-die thoughts seem to have increased. Also take Ambien but wake up after three hours. Like an idiot, I have, on two occasions, took an extra Ambien to avoid the exhaustion, but that didn't work, and it is abusive. It is clear that this is incredibly stupid and will not persist. (Borders on addictive behavior.)

I have dealt w/ depression on and off since my early 30s and have been "saved" partly due to my husband's indulgence.

I am 55. I also have not had a full-time job for a long time. Stay at home mom. THANK goodness my grown kids are on awesome paths! But I want to hide from them, too. His have fared less well, and though covert about my favoritism, I tried to gloss it over. Eventually, this bites you in the butt and reality and resentment sets in.

I was messed up during my older son's graduation from law school. Should have been a jubilant experience. Instead it wasn't for me. He was concerned and his girlfriend probably thought I was nuts. (I was.)

I checked into a hospital at the wrong time. It was pointless. They just took away my spiral notebooks, my sashes, and kept me drugged and half the staff was ridiculous. The even "taught" me to play bunko!

The suicidal pact-- and I am only passively "I don't want to live if this is forever" now--came after the Michigan trip. My marriage was falling apart, but we were trying not to "act" that way.

This is enough.

After all this and a reluctance to badger my shrink-- I do this too much as it is-- would you recommend that I try to stick this difficult period out.

No appetite. Tried Remeron for sleep and DESIRED increase in appetite and discontinued.

I'm stymied.

My life seems totally unmanageable and I attend 12-step program-- "Letting go" is practically foreign to me. But meetings don't hurt, so I go and try to read stuff, etc.

I have forced myself out-- at times, but nothing is fun. Almost total anhedonia. B4 the changes, I could sort of enjoy some things-- esp after the Klonopin. Even got some short-term clarity.

This has been going on for practically 10 months-- the longest ever.

Should I ride ithe Prozac out? I have only stuck with ADs that have shown some lifting of symptoms within a week. I took my Klonopin today, and I am tired and a bit calmed down but drowsy. No one wants to hear about my self-centered ramblings, and frankly, I am also tired-- literally and since they're alienating everyone, including ME. It's best to keep quiet except for therapy.

Link to comment
Share on other sites

Should I ride ithe Prozac out? I have only stuck with ADs that have shown some lifting of symptoms within a week. I took my Klonopin today, and I am tired and a bit calmed down but drowsy. No one wants to hear about my self-centered ramblings, and frankly, I am also tired-- literally and since they're alienating everyone, including ME. It's best to keep quiet except for therapy.

No AD will work within a week. Cymbalta was the fastest I've been on and it took a month. Prozac is one of the slowest. Give it six weeks at least. Give it another six weeks after each dose increase.

One of the nice things about benzos is that they are among the few psych meds that take effect immediately.

I read the rest of your post but can't think of a comment at this time.

Link to comment
Share on other sites

I take 20mg of Prozac and 200mg of Lamictal. I think they both have antidepressant effects for me but I've become zombified since starting the Prozac. Will it go away?

Well, I pretty much couldn't handle the Prozac any more. It had been a couple of days shy of a week. I called my shrink and she said I could stop taking it-- and up the Lamictal to 400 again.

I am still on 1.75 mg Klonopin. It's a minor drop from where I was and I am tempted to up it but am resisting it. I would have ridden it out, but the strong suicidal desires and insomnia-- even with Ambien were unbearable-- I got like three hours of sleep--, esp. since I do not consider suicide an option.

I would have stuck with the Prozac longer, but it was unbearable. My shrink wrote the prescription a bit reluctantly; I shouldn't have insisted. Learned my lesson for sure. These were NOT minor side effects. (the first time I took Prozac it kicked in immediately-- this was probably about ten years or so. I may be done with ADs forever. They inevitably poop out and at worst the really f*** you up.

My appetite is kaput. I am drinking Ensure. So much for that. I hope tomorrow is better.

Jill

Link to comment
Share on other sites

I take 20mg of Prozac and 200mg of Lamictal. I think they both have antidepressant effects for me but I've become zombified since starting the Prozac. Will it go away?

Well, I pretty much couldn't handle the Prozac any more. It had been a couple of days shy of a week. I called my shrink and she said I could stop taking it-- and up the Lamictal to 400 again.

I am still on 1.75 mg Klonopin. It's a minor drop from where I was and I am tempted to up it but am resisting it. I would have ridden it out, but the strong suicidal desires and insomnia-- even with Ambien were unbearable-- I got like three hours of sleep--, esp. since I do not consider suicide an option.

I would have stuck with the Prozac longer, but it was unbearable. My shrink wrote the prescription a bit reluctantly; I shouldn't have insisted. Learned my lesson for sure. These were NOT minor side effects. (the first time I took Prozac it kicked in immediately-- this was probably about ten years or so. I may be done with ADs forever. They inevitably poop out and at worst the really f*** you up.

My appetite is kaput. I am drinking Ensure. So much for that. I hope tomorrow is better.

Jill

P.S. Right-- ZOMBIFIED would have been acceptable-- and most other side effect-- but most of the "successful" ADs I have taken have kicked in a lot sooner and have had WAY milder side effects. They didn't get SEVERELY unbearable. This is the worst experience ever!

J

Link to comment
Share on other sites

  • 2 years later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...